Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Apr 3, 2007, 11:28 PM EDT for Roane County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 11:28 PM EDT (03:28 UTC)
- Expired
- Apr 4, 2007, 1:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Roane County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:15 AM EDT | FLASH FLOOD | Rockwood, TN | NO ROAD CLOSURES. STOPPED UP CULVERTS FROM DEBRIS OVERFLOW FROM CREEKS AND URBAN AREAS REPORTED BY HIGHWAY DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 040329 FFWMRX TNC145-040530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1128 PM EDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ROANE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITIES OF...ROCKWOOD...KINGSTON... * UNTIL 130 AM EDT * AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE COUNTY. THE STORMS WERE MOVING EAST AT 35 MPH BUT ARE REPEATEDLY MOVING OVER THE SAME AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...PAINT ROCK AND BRADBURY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE VERY CAREFUL AT NIGHT WHEN IT BECOMES DIFFICULT TO SEE FLOODING. IF YOU SEE FLASH FLOODING...ACT NOW MOVE TO HIGHER GROUND IMMEDIATELY GET OUT OF FLOODED AREAS NOW. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MORRISTOWN. LAT...LON 3593 8467 3581 8478 3572 8448 3592 8427 $$ DGS
2 follow-up statements
000 WGUS74 KMRX 040356 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1153 PM EDT TUE APR 3 2007 TNC145-040530- ROANE TN- 1153 PM EDT TUE APR 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR CENTRAL ROANE COUNTY... AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS THAT PRODUCED HEAVY RAIN OVER ROANE COUNTY HAVE EXITED THE AREA. HOWEVER...RADAR ESTIMATES THAT BETWEEN 2 AND 2.5 INCHES OF RAIN HAS FALLEN OVER CENTRAL PORTIONS OF THE COUNTY...FROM ROCKWOOD TO KINGSTON. ROADS ARE LIKELY TO BE FLOODED...AND CREEKS AND STREAMS MAY BE OUT OF THEIR BANKS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGSTON AND ROCKWOOD. BE VERY CAREFUL AT NIGHT WHEN IT BECOMES DIFFICULT TO SEE FLOODING. NEVER DRIVE INTO FLOODED AREAS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN IF YOU FIND YOUR CAR SUDDENLY SURROUNDED BY FLOOD WATERS...GET OUT IMMEDIATELY AND GO TO HIGHER GROUND MOST PEOPLE WHO DIE IN FLOODS DIE IN THEIR CARS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MORRISTOWN. LAT...LON 3593 8467 3581 8478 3572 8448 3592 8427 $$ DGS
000 WGUS74 KMRX 040450 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1250 AM EDT WED APR 4 2007 TNC145-040500- ROANE TN- 1250 AM EDT WED APR 4 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ROANE COUNTY... LAT...LON 3593 8467 3581 8478 3572 8448 3592 8427 $$ DGS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 9:25 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 3, 9:25 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EDT TUE APR 3 2007 .DISCUSSION...PREFRONTAL TROUGH CONTINUES JUST W OF MRX CWA. CONVECTIVELY INDUCED PRESSURE COUPLET DROPPING SE INTO TROUGH FROM KY. EXPECT SCT POSSIBLE SVR CONVECTIVE THIS EVENING ALONG CUMBERLAND PLATEAU. DECENT INSTABILTY AXIS AND INCREASING LOW LEVEL SSW JET BUILD INTO THE AREA FM THE SW AROUND MIDNIGHT. HAVE INCREASED POPS TO CATEGORICAL OVERNIGHT FOR WIDESPREAD CONVECTION ALONG SOUTHEASTWARD MOVING FRONT. UPDATE TO ADD TOR WATCH #117 FOR SW AREAS. TSTM WATCH PSBL SOON NE AREAS. SON PREVIOUS DISCUSSION: SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF CONVECTION HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS EVENING/OVERNIGHT. STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR AREA. HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION THROUGH OUR AREA. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL. ADDITIONALLY... WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE FRONT WILL MOVE THROUGH FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MAINLY EASTERN ZONES IN THE MORNING. BEHIND THE FRONT... STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR. WEDNESDAY AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S TO MID 60S. LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY THROUGH THE WEEKEND. COLD NORTHWEST FLOW WILL CONTINUE OVER OUR REGION DURING THIS TIME. ONE SHORT WAVE MOVING DOWN IN NORTHWEST FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST. OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 57 65 38 60 33 / 70 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 36 55 31 / 70 20 10 10 10 OAK RIDGE, TN 53 62 32 56 30 / 70 20 10 10 10 TRI CITIES AIRPORT, TN 52 59 31 51 27 / 70 40 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
Hazardous weather outlook, Apr 3, 3:42 AM EDT, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN 6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 3, 6:20 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 7 N PIKEVILLE 35.71N 85.20W
04/03/2007 E1.00 INCH BLEDSOE TN COUNTY OFFICIAL
QUARTER SIZE HAIL REPORTED BY SHERIFFS DEPARTMENT.
0550 PM HAIL 4 N PIKEVILLE 35.66N 85.20W
04/03/2007 E1.00 INCH BLEDSOE TN TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL 41/2 MILES NORTH OF
PIKEVILLE, TN.
&&
CACThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 51 min |
| Apr 3, 9:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 48 min |
| Apr 3, 10:11 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Union | 49 min |
| Apr 3, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Rhea, Roane | 56 min |
| Apr 3, 10:40 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock, Knox | 40 min |
| Apr 3, 10:51 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 39 min |
| Apr 3, 11:25 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 35 min |
| Apr 3, 11:25 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Carter, Johnson, Loudon, Sevier, Sullivan and 2 more | 65 min |
| Apr 3, 11:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Rhea, Sequatchie | 43 min |
| Apr 3, 11:49 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Apr 4, 12:21 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 24 min |
| Apr 4, 2:45 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Apr 4, 2:45 PM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 22 more | 19 hr |
Nearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.